Please enter something

Pharm ATI Hematologic

question

A healthcare professional is caring for a patient who is about to begin iron dextran therapy when administering the drug a healthcare professional should take which of the following actions
answer

Administer a test dose (iron dextran can cause a hypersensitivity reaction. It is essential to administer a test dose to determine hypersensitivity prior to giving a full dosage initially and to allow 1 hr for identifying ny adverse reactions. Monitor blood pressure (Can cause hypotension and hypersensitivity reactions) Have epinephrine available (can cause hypersensitivity reaction, essential to have epi and resuscitation equipment available) Use the Z track technique (to make sure to deposit it deep into the buttocks. Superficial injection can cause abscesses and brown discoloration of skin)
question

A healthcare professional is caring for a patient who is about to begin taking alteplase to treat acute mycardial infarction. the healthcare professional should understand the drug is most effective when the patient receives it
answer

Within 3hr of symptom onset (Alteplase, a thrombolytic drug, is most effective in treating acute myocardial infarction if the patient receives it as soon as possible after the onset of symptoms).
question

A healthcare professional is caring for a patient who is about to begin taking filgrastim to treat neutropenia the healthcare professional should assess the patient for which of the following adverse affects
answer

Enlarged Spleen (with long term use, filgrastim, a leukopoietic growth factor, can cause an enlarged spleen. Health care professionals should tell patients taking the drug to monitor and report abdominal pain or fullness).
question

healthcare professional is preparing to administer prescribed dose of filgrastim him to a patient the patient’s laboratory reports indicate that the patient has a wbc count of 12,000 which of the action should the healthcare professional take
answer

clarify the prescription with the provider (leukocytosis can occur with filgrastim therapy. It is essential to monitor CBC per week and reduce the dosage or stop therapy for a WBC count above 10,000. The health care professional should notify the provider for the patients current WBC count and clarify the prescription prior ro adminstering).
question

Epoetin Alfa is administered subcutaneously to a patient who has renal failure the healthcare professionals to monitor for what adverse affect Hypertension
answer

Hypertension (Epoetin alfa, an erythropoietic growth factor, can cause hypertension. The health care professional should monitor blood pressure and regulate it prior to initiating epoetin alfa therapy, then monitor it during therapy. For elevations, recommend a reduced dosage or antihypertensive drug therapy).
question

Patient is to begin taking oprelvekin what should the healthcare professional explain about The following affects
answer

Increase platelet production (Oprelvekin, a thrombopoietic growth factor, increases platelet production. It treats thrombocytopenia that is associated with myelosuppression).
question

Patient is to begin taking warfarin and what should the healthcare professional caution about with the over-the-counter drugs
answer

Ibuprofen (motrin) (NSAIDSs, such as ibuprofen and especially aspirin, can increase the risk of bleeding for patients taking warfarin, an anticoagulant).
question

Patient is to begin taking our Oprelvekin (neumega) to treat thrombocytopenia what should the patient report as an indication of adverse reaction
answer

Conjunctivitis ( oprelvekin, a thrombopoietic growth factor, can cause conjunctivitis, blurred vision, and papilledema, patients should report eye redness or blurred vision) swollen ankles (oprelvekin, a thrombopoietic growth factor, can cause fluid retention. The health care professional should monitor I&O and patients shoudl report edema or difficulty breathing). palpitations (oprelvekin, a thrombopoietic growth factor, can cause cardiac dysrhythmias. patient should report palpitations or dizziness).